Texas, 2015Wildfire in Texas, August 26 to 31, 2015
August 26 to 31, 2015 · NWS SJT · 5 events in 4 counties and zones
Several large wildfires broke out from August 24 through the 28th. As the rains ended in early July, hardly any rain fell through late August.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several large wildfires broke out from August 24 through the 28th. As the rains ended in early July, hardly any rain fell through late August. Plenty of the vegetation that blossomed from the wet spring, quickly dried, and fueled the wildfires.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 26, 4:48 PM CST, 12 minutes earlier.
Area forecast discussion, Aug 26, 4:48 PM CST, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
548 PM CDT WED AUG 26 2015
.UPDATE...
Scattered showers and thunderstorms continue across our southern
and southwestern counties late this afternoon. Made an adjustment
to the forecast to carry slight chance Pops into this evening past
7 PM. Expect that any lingering convective activity will
dissipate before sunset. Other than some adjustments to sky cover
in the first period of the forecast, no other changes needed with
the forecast.
&&
.PREV DISCUSSION... /ISSUED 330 PM CDT WED AUG 26 2015/
SHORT TERM...
(Tonight and Tomorrow)
A few showers and storms developing this afternoon across the
southern third of West Central Texas, mainly south of a San Angelo
to Brownwood line. High res models did a decent job picking up this
signal, forecasting the convection to develop this afternoon and
this pretty much dissipate well before sunset. Updated to mention
PoPs for this afternoon, but will probably leave out of the forecast
for tonight with the assumption that the convection will be well on
its way to dissipation by 00Z.
Otherwise, more of the same for tonight, with overnight lows
dropping into the lower 70s for many locations. Thursday looks
drier, as an air mass that includes surface dewpoints in the 40s and
50s across East Texas works its way into the area. With this air
mass in place, convection chances will disappear and it may
actually allow temperatures to climb an extra degree or two. Will
bring San Angelo up to right at 100 degrees, with the rest of the
area in the mid and upper 90s.
LONG TERM...
(Thursday night through Wednesday)
An upper level ridge, accompanied by dry weather, will continue
to dominate the forecast area through the middle of next week. An
upper level disturbance over the Central Plains Thursday night
will impinge on the northern periphery of the upper ridge as it
moves east through the Great Lakes region this weekend. An
associated weak cold front will push south into the Southern
Plains before stalling out north of the forecast area, with any
associated rainfall remaining north of our area. After warmer than
normal Friday afternoon highs in the upper 90s, highs will be
closer to seasonal norms in the mid 90s through the remainder of
the extended. Morning lows will remain in the lower 70s, a few
degrees cooler than seasonal norms.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 73 98 74 98 / 10 5 0 5
San Angelo 70 100 73 99 / 10 5 0 5
Junction 70 96 69 96 / 20 5 0 5
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Aug 26, 1:38 PM CST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
238 PM CDT WED AUG 26 2015
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
238 PM CDT WED AUG 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL
TEXAS THIS AFTERNOON AND EVENING...MAINLY SOUTH OF A SAN ANGELO TO
BROWNWOOD LINE. DANGEROUS LIGHTNING AND WILDFIRES STARTED BY
LIGHTNING WOULD BE THE PRIMARY THREATS.
HOWEVER...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Wildfire, Crockett
- When
- August 26, 5:00 PM CST to August 31, 11:00 PM CST
- Where
- Crockett forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 30.723, -101.412 (the zone’s center; the record gives no point)
The Buckholt Fire burned roughly 1000 acres just off of County Road 402 approximately 5 mies north of the Valverde and Crockett County Line or 25 miles south southwest of Ozona. One home was threatened by this fire.
Wildfire, Tom Green
- When
- August 27, 3:00 PM CST to August 28, 11:00 PM CST
- Where
- Tom Green forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
The Rocking Chair Fire burned approximately 374 acres in extreme southeast Tom Green County. This fire was located about 15 miles west of Live Oak or near Susan Peak Road, 20 miles south southeast of Wall.
Wildfire, Mason
- When
- August 27, 6:29 PM CST to August 31, 11:59 PM CST
- Where
- Mason forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
The Eaton Cemetery Fire burned an estimated 10468 acres off of Eaton Cemetery Road about 3 miles east of FM 1900 or 9 miles south southwest of Pontotoc. Twenty-three home were threatened. This fire continued into September.
Wildfire, Crockett
- When
- August 28, 2:20 PM CST to August 30, 11:00 PM CST
- Where
- Crockett forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 30.723, -101.412 (the zone’s center; the record gives no point)
The Prickley Pear Fire burned an estimated 3452 acres off of Kincaid Road roughly 6 miles west of FM 1973 or 23 miles south southwest of Ozona. Lightning was likely the cause of this fire.
Wildfire, Schleicher
- When
- August 28, 6:13 PM CST to August 29, 11:00 PM CST
- Where
- Schleicher forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 30.897, -100.539 (the zone’s center; the record gives no point)
The Willabee Fire burned approximately 400 acres southwest of Eldorado on County Road 102. Four homes were threatened.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Utah, August 26 to 30, 20151 death · 3 events
- Heavy Rain in Alaska, August 26 to 27, 20151 death · 1 event
- Flash Flood and Damaging Winds in New Mexico, August 26, 2015$1.5 million · 90 kt wind · 3 events
- Lightning Strike in Florida, August 26, 2015$750,000 · 1 event
- Flood and Damaging Winds in Florida, August 26, 2015$2,000 · 50 kt wind · 5 events
- Flooding in South Carolina, August 26, 20154 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 26, 20153 events
- Hail and Damaging Winds in South Carolina, August 26, 2015$9,000 · 1 in hail · 3 events
- Flash Flooding in California, August 26, 2015$10,000 · 2 events
- Flash Flooding in Nevada, August 26, 2015$2,000 · 2 events
- Damaging Winds in Wyoming, August 26, 2015$6,000 · 52 kt wind · 2 events
- Damaging Winds in South Dakota, August 26, 201569 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600032, 600033, 600034, 600037, 600038.